Tennessee, 2020Damaging Wind in Tennessee, August 13, 2020
August 13, 2020 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across Middle Tennessee in the late morning to afternoon hours on August 13, leading to some isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across Middle Tennessee in the late morning to afternoon hours on August 13, leading to some isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 13, 10:02 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 13, 10:02 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1102 AM CDT Thu Aug 13 2020
.UPDATE...
FOR MORNING DISCUSSION.
&&
.DISCUSSION...
Not quite as much development expected today as yesterday, but
still plenty of showers/storms will be around this afternoon.
Upper trough over the region will deepen later, and that will
keep a good amount of showers/storms around well into tonight
as well. SVR parameters remain weak but a few strong storms
with gusty wind very possible.
&&
.AVIATION...
12Z TAF DISCUSSION.
Upper trough axis will continua to remain oriented just west of
the mid state over the next 2 days. Thus, look for shower and
thunderstorm development to occur with the bulk of the coverage
occurring in the mid to late afternoon hours. Otherwise, overnight
patchy fog will continue to be a possibility, especially in areas
where recent rain has fallen.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......07
AVIATION........21
Hazardous weather outlook, Aug 13, 4:01 AM CST, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Thu Aug 13 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-141000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Thu Aug 13 2020
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Patchy, locally dense, fog will be possible through remainder
of early morning hours today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
JB Wright
In the hours before
Special weather statement, Aug 13, 11:52 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
1252 PM CDT Thu Aug 13 2020
TNZ033-131830-
Overton TN-
1252 PM CDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OVERTON COUNTY UNTIL 130
PM CDT...
At 1252 PM CDT, Doppler radar was tracking a strong thunderstorm over
Livingston. This storm was nearly stationary.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3653 8526 3652 8525 3638 8515 3626 8531
3636 8550 3637 8549 3654 8526
TIME...MOT...LOC 1752Z 136DEG 1KT 3638 8530
RoseSpecial weather statement, Aug 13, 11:56 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
1256 PM CDT Thu Aug 13 2020
TNZ080-131830-
Van Buren TN-
1256 PM CDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN COUNTY UNTIL 130 PM
CDT...
At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving northeast at 5 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Spencer and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3566 8532 3557 8542 3556 8545 3555 8546
3555 8547 3578 8561 3580 8553 3579 8552
3580 8552 3582 8543 3580 8537 3580 8535
3571 8527
TIME...MOT...LOC 1756Z 236DEG 6KT 3567 8545
RoseThunderstorm Wind, Overton
- When
- August 13, 12:00 PM CST
- Where
- Overton County, 0.55 mi NW of Livingston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 36.386, -85.327
Trees were blown down in Livingston on North Spring Street, Medical Drive, First Street, and High Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 13 to 19, 20204 deaths · 8 events
- Tornadoes and Flash Flooding in Minnesota, August 13 to 14, 2020$385,000 · EF2 · 27 events
- Excessive Heat in California, August 13 to 20, 20201 death · 11 events
- Hail and Damaging Winds in North Dakota, August 13 to 14, 2020$569,000 · 1.75 in hail · 20 events
- Wildfire in Texas, August 13 to 16, 2020$300,000 · 1 event
- Wildfire in California, August 13 to 28, 20208 injured · 1 event
- Damaging Winds and Lightning Strikes in Georgia, August 13 to 14, 2020$162,000 · 4 events
- Flash Flood in Indiana, August 13, 2020$150,000 · 1 event
- Tornadoes and Hail in Minnesota, August 13, 2020EF1 · 28 events
- Flash Flood and Hail in Oklahoma, August 13, 2020$52,000 · 1.75 in hail · 11 events
- Flash Flooding and Flooding in Virginia, August 13, 202023 events
- Heat in Texas, August 13, 202021 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 917928.